MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm, micl12.6, -10.00 diopter, implantable collamer lens into the patients left eye (os) on (b)(6) 2018.On (b)(6) 2018 the lens was removed and replaced with a shorter length lens due to excessive vault and significant reduction of irido-corneal angles.This resolved the problem.
 
Additional Manufacturer Narrative
Additional data: device evaluation: lens was returned in liquid, in lens vial.Visual inspection found no visible damage to the lens.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data conclusion code: changed to 4315 for initial mdr.Previous code not applicable.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8249417
Report Number2023826-2019-00115
Device Sequence Number16714395
Product Code MTA
UDI-Device Identifier00841542103022
UDI-Public00841542103022
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/18/2019
03/25/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/15/2019
03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR